Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 376, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 6:43 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 3, 2005, 7:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:48 PM MDT | HAIL 0.88 | 22 Sw Hyannis, NE | |
| Aug 3, 6:48 PM MDT | HAIL 0.88 | 29 Nne Oshkosh, NE | |
| Aug 3, 7:25 PM MDT | HAIL 1 | 6 W Arthur, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 6:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 040044
SVRLBF
NEC005-069-075-040145-
/O.NEW.KLBF.SV.W.0376.050804T0043Z-050804T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM MDT WED AUG 3 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARTHUR COUNTY IN WEST CENTRAL NEBRASKA
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
GRANT COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL 745 PM MDT
* AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES EAST OF CRESCENT LAKE NWR...OR ABOUT 25 MILES NORTH OF
OSHKOSH...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL MOVE ALONG THE GRANT AND ARTHUR
COUNTY LINE FROM 7 PM MDT THROUGH 745 PM MDT AND EFFECT LOCATIONS 15
MILES NORTH AND SOUTH OF THE COUNTY LINE THROUGH THIS TIME.
LAT...LON 4195 10264 4150 10256 4144 10149 4203 10153
4197 10205
$$
BUTTLER1 follow-up statement
000
WWUS53 KLBF 040111
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT WED AUG 3 2005
NEC069-075-040120-
/O.CAN.KLBF.SV.W.0376.000000T0000Z-050804T0145Z/
GARDEN NE-GRANT NE-
710 PM MDT WED AUG 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND GARDEN COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
BELOW SEVERE LIMITS AND NO LONGER POSED A SEVERE WEATHER THREAT.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4171 10196 4144 10188 4144 10149 4168 10148
4172 10199
$$
NEC005-040145-
/O.CON.KLBF.SV.W.0376.000000T0000Z-050804T0145Z/
ARTHUR NE-
710 PM MDT WED AUG 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
ARTHUR COUNTY...
AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES NORTHWEST OF ARTHUR...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN ARTHUR COUNTY INCLUDING THE CITY OF ARTHUR.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4171 10196 4144 10188 4144 10149 4168 10148
4172 10199
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:02 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED AUG 3 2005 ...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE MAIN CONCERN... .DISCUSSION... PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF. THE MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA. THE FRONT WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT. IT WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT RAIN. THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE DEWPOINTS ARE AROUND 70. THIS IS ALSO THE LOCATION WHERE LAPS SFC CAPES EXCEED 3000 J/KG. THEREFORE HAVE INTRODUCED 60 PERCENT POPS FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE FAR SOUTHWEST. EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE 70S TO AROUND 80. THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF ANY SIGNIFICANT SHOWERS IS MINIMAL. THEREFORE WILL KEEP THE EXTENDED DRY FOR NOW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
Hazardous weather outlook, Aug 3, 2:53 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT WED AUG 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING. BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 3, 5:12 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 13 ESE TRYON 41.49N 100.71W
08/03/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 5:42 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 9 NE ANSELMO 41.71N 99.74W
08/03/2005 0.88 INCH CUSTER NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 5:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 26 NNW BROKEN BOW 41.75N 99.83W
08/03/2005 0.75 INCH BLAINE NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 6:10 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 18 N LISCO 41.76N 102.62W
08/03/2005 1.00 INCH GARDEN NE PUBLIC
&&
JSWEETSpecial weather statement, Aug 3, 6:15 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT WED AUG 3 2005 NEZ008>010-022>029-035>038-056>059-069>071-040700- ARTHUR NE-BLAINE NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-FRONTIER NE- GARDEN NE-GARFIELD NE-GRANT NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GRANT...HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...ONEILL... OGALLALA...OSHKOSH...STAPLETON...TAYLOR...THEDFORD AND TRYON 715 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 700 VALID UNTIL 2 AM CDT (1 AM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT (1 AM MDT). THE COUNTIES INCLUDED IN THE WATCH ARE...GARDEN...DEUEL...GRANT... ARTHUR...KEITH...PERKINS...CHASE...HAYES...FRONTIER...LINCOLN... MCPHERSON...LOGAN...HOOKER...THOMAS...CUSTER...BLAINE...LOUP... BROWN...ROCK...HOLT...GARFIELD AND WHEELER. PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS...WARNINGS... AND STATEMENTS. MASEK
Local storm report, Aug 3, 6:42 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL ERICSON 41.78N 98.68W
08/03/2005 1.75 INCH WHEELER NE LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL REPORTED BY DEPUTY IN CITY
OF ERICSON
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Aug 3, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Aug 3, 6:36 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 54 min |
| Aug 3, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 3, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 60 min |
| Aug 3, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Aug 3, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Aug 3, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 61 min |
| Aug 3, 7:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 3, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Aug 3, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 32 min |
| Aug 3, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.